Early 40's BP

Hi, I am a bewildered 43 year old with high blood pressure and endometriosis (which is under control) , my BP, however is random and now worrying. Three years ago BP reared it's head again after a gap from meds due to pre eclampsia. This coincided with an emergency bowel resection required due to endo. I was then put on Amlodipine which I had a reaction to which was changed to Perindopril, all seemed fine until a few months ago when my bp shot up on a regular check up (200/110). A few more BP checks done and meds were changed to Amlodipne 10mg and Bendroflumethiazde 2.5mg as we were getting nowhere. A check up in the summer holidays was a hurrah as my BP read 140/80 :), yet my most recent are now 162/110 - which my GP is not happy with. He has now added Adizem xl 240mg to get it down and requested I have a kidney scan to check for narrowing of arteries (a case I forget the name of, but you get headaches - which I do not get) and a 24 hour testing of urine to check on adrenaline levels which can cause high BP. Has anyone had these done? Thanks in advance. I also have family history (Both sets of grandparents - one died at 44 of heart attack - no symptoms at all, and my Dad is on BP meds with statins. I am exercising by cycling @ 30 miles per week.

5 Replies

oldestnewest
  • I have the same trouble with BP and HR. I had an ablation last December. It has helped to a point but the HR still fluctuates. My BP also rises through the roof and then drops right down causing fainting and other problems that go with it. My EP stopped all the BP medications leaving me back where I was several years ago. My next appointment with the EP is November, hopefully for some better news.

  • Ask your Dr to check your Vit d & Vit b12,serum & active folate,ferritin,iron,homocysteine ,MMA magnesium.For further life saving info watch videos & check b12awareness.org

  • Thanks for the reply. I understand that vitamin deficiency can cause all sorts of troubles and I have my bloods checked fairly regularly. I take vitamin supplements but the irregular HR and BP are still prevalent. I suppose it's the complexity of your heart when it wants to play up. Thanks again. Dave

  • Over tight muscles can cause high blood pressure. See a massage therapist who can check for over tight muscles.

    Hope this helps.

  • Contacting docs tomorrow, since the addition of Adizem (only taken them twice) I have swollen ankles / feet, headaches, outer body feeling, and a sunburnt look on my cheeks, feet, ankles and upper arms, generally not feeling 'me' :(